MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH

OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH
Model Number MAJ-1258
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports during a transurethral resection in saline (turis) procedure using an electrical surgical unit with a foot pedal, after about an hour of use, the physician released the foot pedal, but the device did not disengage resulting in a hole in the patient¿s bladder.The operation was abandoned, and the patient was sent to recovery.The surgeon is a regular user of the equipment and does not believe this was caused by to user error.The next scheduled maintenance for the device was due (b)(6) 2022.Th device has worked fine on prior procedures.The customer has requested a field service coordinator to come in and inspect the equipment.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.Case with patient identifier (b)(6) reports the electrosurgical unit used in the procedure.Case with patient identifier (b)(6) reports the foot pedal used in the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report s not being returned to olympus.It will be evaluated in the field by an olympus field service engineer.The definitive cause of the user's experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.The device history record could not be confirmed.The serial number provided by the customer does not match olympus records.Olympus does not ship any device that does not meet al design and safety specifications.It was confirmed that ·the bladder hole has been treated and the patient is now fully recovered.·since the original procedure was interrupted, it is to be done again.Implemented on (b)(6) 2022.·detailed patient information is unknown physical evaluation of the suspect device: ·there was no abnormality in the appearance of the device.·the status was good internally.·examination was performed according to the oem technical manual, and all items passed.·as information from clients, it has been confirmed that the device and ues-40 of the rower product can be used without problems at present.Conclusion the definitive case of the user's experience could not be conclusively determined.Investigation findings taken into consideration: the patient's bladder was perforated and medical intervention was required.The cause of is that the foot pedal is released, but the high frequency output is not released.It is probable that it was caused by the phenomenon of.Released the foot pedal, but the high frequency output is not released.Although it was not possible to identify the root cause of the occurrence, no abnormality was confirmed in the device from the investigation results, and as information obtained from the customer, there is currently no problem with the combination of the device and the loner product ues-40.Since it can be used, it is highly possible that the cause of this phenomenon is not the device.

Brand Name
FOOT SWITCH
Common Device Name
FOOT SWITCH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14428366
Report Number8010047-2022-08383
Device Sequence Number5604846
Product Code GEI
UDI-Device Identifier04953170165481
UDI-Public04953170165481
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1258
Device Lot Number15347
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown